MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiopulmonary Arrest (1765); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 07/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the patient's blood pressure started to decrease and the patient 'coded;' advanced cardiac life support was provided including drugs, cardiopulmonary resuscitation, and oxygen.The procedure was aborted under general anesthesia, and the patient was transferred to cardiovascular surgery.The patient had open heart surgery to repair a tear in their left superior pulmonary vein and as a result, their hospital stay was extended.It was noted that the patient had no apparent deficits in brain activity or movement and recovered fully.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The data files showed system notice 50002 ¿the system has detected an electrical component failure¿ in multiple applications with balloon catheter 2af284 with lot number 80356.The data files showed that at least 6 applications were performed with this balloon catheter on the date of the event.Clinical issues were encountered during the case.The reported system notice is not related to the adverse event.The balloon catheter was not returned for investigation.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key8898925
Report Number3002648230-2019-00597
Device Sequence Number18914459
Product Code OAE
UDI-Device Identifier00643169976382
UDI-Public00643169976382
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2020
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number80356
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;